MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ILESTO 5 HF-T DF-1; CRT-D

BIOTRONIK SE & CO. KG ILESTO 5 HF-T DF-1; CRT-D
Model Number 383550
Medical Device Problem Code Premature End-of-Life Indicator (1480)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
(b)(6) 2022, eos alert was observed via hm.(b)(6) 2022, the device explanted and returned for analysis.No adverse patient events were reported.Should additional information be received, this file will be updated.
 
Additional Manufacturer Narrative
Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated.All production steps were performed accordingly, and in particular the final acceptance test proved the device functions to be as specified.The icd interrogation revealed the eos battery status, detected on (b)(6) 2022, confirming the clinical observation.The memory content of the icd was inspected, revealing a normal current consumption of this device.However, the amount of charge taken from the battery was verified and the battery condition was not as expected.Therefore, the icd was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.In a next step, the electronic module was attached to an external power supply and the eos status was removed with a technical programmer to check the functionality of the electronic module.The overall measured current consumption was normal and as expected.Analysis of the electronic module revealed no indication of a malfunction.Therefore, the battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process associated with this battery.The visual inspection of the battery did not reveal any external signs of damage.In a next step, the battery was opened for destructive analysis.During the analysis of the inner assembly an elevated internal battery impedance was identified.It is reasonable to assume that the increased impedance has led to a voltage drop and therefore to the clinical observation.In conclusion, the electronic module of the icd was proven to be fully functional.Further analysis revealed an elevated battery impedance as the root cause of the clinical observation.

Brand Name
ILESTO 5 HF-T DF-1
Common Device Name
CRT-D
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key14837186
Report Number1028232-2022-03298
Device Sequence Number20145088
Product Code NIK
UDI-Device Identifier04035479125066
UDI-Public04035479125066
Combination Product (Y/N)N
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2014
Device Model Number383550
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown